Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 14, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 4, 2009, 7:40 PM HST for Hawaii County, Hawaii. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 7:40 PM HST (05:40 UTC)
- Expired
- Mar 5, 2009, 3:01 PM HST
- In force
- 19 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 050540 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 740 PM HST WED MAR 4 2009 HIZ028-051845- /O.NEW.PHFO.WI.Y.0014.090305T0540Z-090305T2000Z/ BIG ISLAND SUMMITS- 740 PM HST WED MAR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST THURSDAY. WINDS ACROSS THE BIG ISLAND SUMMITS ARE CURRENTLY 25 TO 35 MPH WITH GUSTS REACHING 40 MPH AT TIMES. WINDS ARE EXPECTED TO DIMINISH THROUGH EARLY TO MID MORNING TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
2 follow-up statements
000 WWHW70 PHFO 051938 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 938 AM HST THU MAR 5 2009 HIZ028-060400- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-090306T0400Z/ BIG ISLAND SUMMITS- 938 AM HST THU MAR 5 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... WINDS ACROSS THE BIG ISLAND SUMMITS CONTINUE TO BE 25 TO 35 MPH WITH HIGHER GUSTS AT TIMES. WINDS ARE EXPECTED TO DIMINISH LATER THIS AFTERNOON. THUS THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS HAS BEEN EXTENDED TO 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HUI
000 WWHW70 PHFO 060101 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 PM HST THU MAR 5 2009 HIZ028-060215- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-090306T0400Z/ BIG ISLAND SUMMITS- 301 PM HST THU MAR 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS. $$ HUI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:00 PM HST, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 4, 4:00 PM HST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED MAR 4 2009 .SYNOPSIS... HIGH PRESSURE NORTH OF THE STATE WILL KEEP MODERATE TRADE WINDS BLOWING FOR THE NEXT COUPLE OF DAYS. THE HIGH IS EXPECTED TO WEAKEN THROUGH THE LATER PART OF THE WEEK WITH A SUBSEQUENT DECREASE IN TRADE WIND SPEEDS. THE ATMOSPHERE WILL BECOME MORE UNSTABLE INTO THE WEEKEND LEADING TO INCREASED SHOWERS OVER WINDWARD AND MAUKA AREAS. LEEWARD AREAS MAY ALSO SEE A FEW SHOWERS OVER THE WEEKEND. && .DISCUSSION... DOPPLER RADAR IS SHOWING SCATTERED SHOWERS MOVING WESTWARD IN MODERATE TO FRESH TRADE WIND FLOW. THIS IS PROVIDING SHOWERS FOR MOST WINDWARD AND MAUKA AREAS WITH A FEW LIGHT SHOWERS MOVING OVER SOME LEEWARD AREAS AT TIMES. A UPPER LEVEL TROUGH TO THE WEST OF THE MAIN HAWAIIAN ISLANDS CONTINUES TO SEND LAYERED MID AND HIGH LEVEL CLOUDS OVER THE ISLANDS FROM THE WEST AND SOUTHWEST. THESE HIGH CLOUDS SHOULD REMAIN WITH US THROUGH THURSDAY WITH A GRADUAL EASTWARD SHIFT EXPECTED BEGINNING FRIDAY. BY SATURDAY MOST OF THE HIGH CLOUDS ARE EXPECTED TO BE EAST OF THE STATE. MODELS ARE IN GOOD AGREEMENT WITH THE UPCOMING WEATHER SCENARIO. AT THE SURFACE STRONG HIGH PRESSURE NORTH OF THE STATE CONTINUES TO WEAKEN AND WILL MOVE EASTWARD WITH TIME. THIS WILL CAUSE A GRADUAL DROP OFF IN TRADE WINDS SPEEDS TO NEAR NORMAL LEVELS. ITS ASSOCIATED SURFACE RIDGE IS EXPECTED TO REMAIN SUFFICIENTLY NORTH OF US KEEPING US IN TRADE WIND FLOW. IN THE UPPER LEVELS OF THE ATMOSPHERE AN EAST NORTHEAST THROUGH WEST SOUTHWEST ORIENTED TROUGH IS EXPECTED TO FILL IN OVER THE STATE. THIS WILL HELP DESTABILIZE THE ATMOSPHERE ALLOWING FOR THE POTENTIAL OF INCREASED SHOWER ACTIVITY BUT STILL MOST LIKELY OVER WINDWARD AND MAUKA AREAS. SOME LOCALLY HEAVY SHOWERS ARE POSSIBLE OVER THE WEEKEND ESPECIALLY OVER THE KONA SLOPES. && .HYDROLOGY... RAINFALL AMOUNTS OVER THE PAST SEVERAL HOURS HAS VARIED FROM ISLAND BUT WAS HIGHEST OVER WINDWARD AND MAUKA AREAS. HERE ARE SOME RAINFALL TOTALS OVER THE PAST 12 HOURS ENDING AT 8 AM HST. OVER KAUAI THE HIGHEST TOTALS WERE 0.76 INCHES AT MOUNT WAIALEALE FOLLOWED BY 0.61 INCHES AT THE HANALEI RIVER GAGE. OVER OAHU THE HIGHEST TOTALS WERE 0.59 INCHES AT THE MANOA LYON ARBORETUM GAGE FOLLOWED BY 0.54 INCHES AT THE OAHU FOREST NWR GAGE. OVER MAUI COUNTY THE HIGHEST TOTALS WERE 0.66 INCHES AT THE WEST WAILUAIKI GAGE FOLLOWED BY 0.63 INCHES AT THE PUU KUKUI GAGE. OVER ON THE BIG ISLAND THE HIGHEST TOTALS WERE 0.34 INCHES AT HILO AIRPORT FOLLOWED BY 0.29 INCHES AT THE PAHOA GAGE. && .MARINE... SURF ALONG EAST FACING SHORES WILL SEE A SLOW DOWNWARD TREND BEGINNING TONIGHT...BUT THE SURF WILL REMAIN ROUGH FOR AT LEAST THE NEXT FEW DAYS. A SMALL NORTHWEST SWELL IS EXPECTED TO BEGIN FILLING IN FRIDAY AND FRIDAY NIGHT AND THEN LINGER THROUGH SUNDAY NIGHT. A LARGER NORTHWEST SWELL IS EXPECTED TO BEGIN FILLING IN ON SUNDAY AND MAY REACH ADVISORY LEVELS BY SUNDAY NIGHT. ADVISORY LEVEL SURF IS THAN EXPECTED TO LINGER INTO TUESDAY. THE SMALL CRAFT ADVISORY WILL LIKELY REMAIN UP FOR ALL HAWAIIAN COASTAL WATERS THROUGH THE DAY THURSDAY DUE TO THE COMBINATION OF GUSTY TRADES AND ROUGH SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR NIIHAU-KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI-LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL HAWAIIAN COASTAL WATERS. && BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:39 AM HST | Winter Weather Advisory | HFO | Hawaii | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.